Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 24, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 7, 2006, 4:55 PM CDT for Lincoln County, Nebraska. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2006, 4:55 PM CDT (21:55 UTC)
- Expired
- May 7, 2006, 5:15 PM CDT
- In force
- 20 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Lincoln County, NE
The radar
The North Platte radar (KLNX), 86 km from the middle of the area, began a volume at 21:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 4:57 PM CDT | HAIL 0.88 | 16 Nne Brady, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 9.9 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1021 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 072155 SVRLBF NEC111-072215- /O.NEW.KLBF.SV.W.0024.060507T2155Z-060507T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 455 PM CDT SUN MAY 7 2006 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA * UNTIL 515 PM CDT * AT 453 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED OVER EXTREME EAST CENTRAL LINCOLN COUNTY...OR ABOUT 16 MILES SOUTH OF ARNOLD...AND MOVING NORTHEAST AT 35 MPH. LAT...LON 4125 10038 4107 10041 4106 10023 4139 10024 $$ SPRINGER
1 follow-up statement
000 WWUS53 KLBF 072212 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 512 PM CDT SUN MAY 7 2006 NEC111-072222- /O.EXP.KLBF.SV.W.0024.000000T0000Z-060507T2215Z/ LINCOLN NE- 512 PM CDT SUN MAY 7 2006 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LINCOLN COUNTY EXPIRES AT 515 PM CDT... IF SEVERE WEATHER WAS OBSERVED...PLEASE CONTACT YOUR LOCAL LAW ENFORCEMENT AGENCY AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN NORTH PLATTE. LAT...LON 4125 10038 4107 10041 4106 10023 4139 10024 $$ SPRINGER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:40 PM CDT, 2 hours 15 minutes earlier.
Area forecast discussion, May 7, 2:40 PM CDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 240 PM CDT SUN MAY 7 2006 .SHORT TERM... CURRENT CONDITIONS HAVE CLUSTER OF TRW TRYING TO GO UP OVER SOUTHWEST ZONES. BETTER INSTABILITY OVER NORTHWEST KS WHERE TRW HAVE GONE UP. WEAK SHEAR OVER SOUTHWEST ZONES AND LIMITED MOISTURE IN LOW LEVELS KEEPING STORMS FROM GOING UP. OUTFLOW FROM KANSAS STORMS INTERACTING WITH ATMOSPHERE AND SOME STORMS HAVE GONE UP TO THE NORTH OF MAIN BOUNDARY. TRAJECTORY SLIGHTLY TO THE NORTH OF EAST WILL KEEP STORMS GENERALLY TO THE SOUTH OF CWA. BEST MOISTURE TO THE EAST OF A LINE FROM VTN TO LBF. STORMS SHOULD TAKE OFF IF THEY CAN TAP THIS LOW LEVEL MOISTURE. MARGINAL RETURNS TO DISSIPATE WITH THE INSOLATION TODAY. BEST DYNAMICS WILL BE TO THE EAST OF CWA. TEMPERATURES WILL COOL SIGNIFICANTLY WITH CLEARING SKIES TO THE WEST TONIGHT. AND HAVE GENERALLY GONE WITH COOLER FWC GUIDANCE. SURFACE TROUGH TO HANG OVER NORTHERN PLAINS TONIGHT WITH TRW DEVELOPING IN VICINITY LATE TOMOROW AFTERNOON...WITH BETTER CHANCES NORTH ZONES AS A WEAK COLD FRONT MOVES THRU EARLY TOMORROW EVENING. TEMPERATURES TRENDED DOWN WITH FROPA ABOUT 10 DEGREES COOLER ON TUESDAY WITH H5 CLOSED LOW OVER THE CANADIAN BORDER. COLD AIR ADVECTION CONTINUES TUESDAY NITE...TEMPERATURES COOLING INTO THE 30S AND 40S. .LONG TERM... WEDNESDAY COOLEST DAY OF THE WEEK WITH COLD AIR ADVECTION AND ISOLATED SHOWERS IN THE DEFORMATION ZONE AS H5 LOW BEGINS TO PULL EAST. GENERALLY DRY CONDITIONS AS RIDGE BEGINS TO BUILD IN FROM WEST AND NO MAJOR SYSTEMS MOVING THROUGH FAST NORTHWEST FLOW. POSSIBILITY FOR ISO AFTERNOON TRW OVER SOUTHWEST ZONES AS SURFACE TROUGH SETS UP ALONG THE FRONT RANGE LATE IN THE WEEK INTO THE WEEKEND. WILL BE LARGELY DIURNAL AND DEPENDENT ON INSOLATION. HAVE LEFT DRY FOR NOW AND TRENDED TEMPERAUTRES UPWARDS CLOSER TO NORMAL FOR THE SEASON. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && POWER
Hazardous weather outlook, May 7, 2:05 PM CDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 205 PM CDT SUN MAY 7 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-081915- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 205 PM CDT SUN MAY 7 2006 /105 PM MDT SUN MAY 7 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AS MOISTURE STREAMING NORTHWARD COMBINES WITH A SURFACE BOUNDARY ACROSS THE PANHANDLE AND UNSTABLE CONDITIONS ALOFT. A FEW OF THE STORMS MAY REACH SEVERE LEVELS...MAINLY ALONG AND SOUTH OF HIGHWAY 2. THE MAIN THREATS FROM THESE STORMS WILL BE LARGE HAIL...WITH WIND GUSTS OVER 60 MPH A SECONDARY CONCERN. AFTER MIDNIGHT...GENERAL THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE...MAINLY EAST OF HIGHWAY 83. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE SURFACE BOUNDARY WILL MOVE INTO EASTERN PORTIONS OF THE OUTLOOK AREA ON MONDAY...LEADING TO POSSIBLE SEVERE THUNDERSTORM DEVELOPMENT MAINLY ALONG AND EAST OF HIGHWAY 183. AGAIN THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF THE SANDHILLS INTO SOUTHWEST NEBRASKA THIS EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) MASEK
In the hours before
Local storm report, May 7, 3:43 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
343 PM CDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM HAIL 5 SE STOCKVILLE 40.48N 100.32W
05/07/2006 E0.88 INCH FRONTIER NE PUBLIC
&&
MBYRDLocal storm report, May 7, 3:59 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
359 PM CDT SUN MAY 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0355 PM HAIL 5 ENE STOCKVILLE 40.56N 100.30W
05/07/2006 E1.75 INCH FRONTIER NE PUBLIC
&&
MBYRDThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:21 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 39 min |
| May 7, 3:37 PM CDT | Severe Thunderstorm Warning | LBF | Frontier | 38 min |
| May 7, 4:47 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 58 min |
| May 7, 5:42 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Loup | 54 min |
| May 7, 6:10 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Loup, Rock | 65 min |
| May 7, 6:52 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 26 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.